NWS Louisville, KY wrote its last area forecast discussion before the first event at Sep 13, 5:54 AM EST, 3 hours 29 minutes earlier.
Area forecast discussion, Sep 13, 5:54 AM EST, 3 hours 29 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
654 AM EDT Sun Sep 13 2020
...Updated Aviation Discussion...
.Short Term...(This afternoon through Monday)
Issued at 310 AM EDT Sun Sep 13 2020
...Flash Flood Watch for portions of Kentucky...
Unsettled weather is expected today for the Ohio Valley as a cold
front will push through the region. With a sfc high off to our east
providing return flow to the Ohio River Valley, winds should be out
of the SSW this morning ahead of the front, which will help with
llvl moisture advection. Very high PWATs in the 2-2.25 inch range
are in the 99th percentile of the NAEFS ensemble, which strongly
indicates a saturated column capable of heavy downpours.
Per WPC, rainfall rates to 2"/hr seem possible as the column
continues to saturate. Overhead, we are located in the right
entrance region of the upper level jet, which places the Ohio Valley
in an area of deep frontogenesis and sfc convergence. The
combination of these factors lead to categorical PoPs today along
with WPC placing our eastern CWA in their Day 1 ERO. While placement
of the axis of heaviest rainfall is narrow, additional 1-2 inches
(with locally higher amounts) on top of the 1-2 (locally up to 3
inches) of rainfall received over the past 24 hours will pose a
flash flooding potential for the SE CWA. After collaborating with
OHX/JKL, plan on issuing a Flash Flood Watch as FFG values are lower
in that area.
A few showers could linger in the afternoon, mostly east of I-65,
before the front passes through the region by this evening and turn
winds to be from the NW. High temperatures will be in the low 80s
for today, with the Cumberland region staying in the mid 70s due to
the bulk of precip being in that part of the CWA. Low temperatures
for Monday AM will be in the low to mid 60s, with Southern IN
counties possibly dipping into the mid to upper 50s.
&&
.Long Term...(Monday through Saturday)
Issued at 300 AM EDT Sun Sep 13 2020
Monday - Tuesday Night...
Dry NW flow aloft will combine with strong surface high pressure
centered over the eastern Great Lakes into New England to provide
dry weather for the start of the work week. Look for a slightly
cooler/drier airmass behind the front with highs in the upper 70s
and low 80s. Most notably, dew points will be back in the 50s and
60s which will be a nice change of pace from the recent muggy
airmass. Look for crisp lows in the mid to upper 50s in most spots
Monday night.
Wednesday - Friday...
Sally is expected to enter the lower Mississippi River Valley by
Tuesday into Wednesday, and then gradually turn east as it is picked
up by a trough moving through the north central and northeast CONUS
through late week. Exact timing and amplitude of the upper trough
will be the deciding factor in how much rainfall we see from Sally.
A faster and high amplitude trough (13/00Z GFS for example) would
keep the bulk of Sally's deep moisture to our south and mainly give
us a glancing blow. Meanwhile, a slightly slower arrival of the
strong westerlies (and an accompanying cold front) will allow a bit
more poleward progress of the remnants of Sally, which brings more
tropical moisture into our area. This scenario would also combine
some of the more of the Pacific moisture associated with the
northern system, overall adding to coverage and amounts. An example
of this scenario is offered by the 12/12z ECMWF and would give us
more widespread rainfall lasting through the end of the work week.
Will keep things general for now with a blend of the two scenarios
which gives us the best chances Wednesday/Thursday. Will keep
chances in through Friday to account for the timing uncertainty.
Look for highs in the 70s to low 80s mid to late week, with lows
mostly in the 60s. Appears to be a decent cool down behind the front
whenever it does actually move through. Lows back in the 50s are
possible as early as Thursday night, but again will be dependent on
timing of that front/upper trough axis.
Friday Night - Saturday...
Regardless of timing mentioned above, the front should be through
our area heading into the weekend, setting the region up for a
drier/cooler stretch. Could be a very pleasant feel to temps as
highs in the mid 70s are pretty reasonable for Saturday. It should
be noted that there is a lot of spread for that time frame, so
confidence isn't overly high. Seeing a 5 SD spread on the ECM temp
guidance for highs on Saturday. Stay tuned.
&&
.Aviation...(12Z TAF Issuance)
Issued at 650 AM EDT Sun Sep 13 2020
IFR conditions this morning should gradually improve as the cold
front works through the region. Expect low ceilings to continue for
the first few hours of this TAF cycle, but we should progress to
MVFR and eventually VFR, beginning with HNB and then SDF. BWG and
LEX may linger a bit longer in MVFR flight cats as they will be
located on the warm side of the frontal boundary where ceilings and
precip will be. BWG could see a second wave of showers along the
frontal boundary during the afternoon hours, but will leave them dry
for now considering limited confidence.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...Flash Flood Watch until 5 PM EDT /4 PM CDT/ this afternoon for
KYZ049-054>057-064>067-073>078-081-082.
&&
Short Term...CJP
Long Term...BJS
Aviation...CJPHazardous weather outlook, Sep 13, 3:40 AM EST, 5 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
440 AM EDT Sun Sep 13 2020
KYZ049-054>057-064>067-073>078-081-082-140845-
Clark-Marion-Boyle-Garrard-Madison-Green-Taylor-Casey-Lincoln-Allen-
Barren-Monroe-Metcalfe-Adair-Russell-Cumberland-Clinton-
Including the cities of Winchester, Lebanon, Danville, Lancaster,
Richmond, Greensburg, Campbellsville, Liberty, Stanford,
Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown,
Burkesville, and Albany
440 AM EDT Sun Sep 13 2020 /340 AM CDT Sun Sep 13 2020/
...FLASH FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON...
This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.
.DAY ONE...Today and Tonight.
Widespread showers and thunderstorms are expected to move through
the region today. One to two inches of rain with locally higher
amounts are possible through this afternoon.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Another round of showers and storms is possible by mid week
associated with the remnants of Sally. This could result in another
round of heavy rainfall, but confidence is low in the exact track.
Stay up to date on the latest forecast.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report instances of heavy rainfall or
flooding, as well as gusty winds.
INZ076>079-083-084-089>092-KYZ023>043-045>048-053-061>063-070>072-
140845-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Butler-
Edmonson-Hart-Logan-Warren-Simpson-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Hodgenville,
Morgantown, Brownsville, Horse Cave, Russellville, Bowling Green,
Franklin, and Providence
440 AM EDT Sun Sep 13 2020 /340 AM CDT Sun Sep 13 2020/
This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.
.DAY ONE...Today and Tonight.
Widespread showers and thunderstorms are expected to move through
the region today. One to two inches of rain with locally higher
amounts are possible through this afternoon.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Another round of showers and storms is possible by mid week
associated with the remnants of Sally. This could result in another
round of heavy rainfall, but confidence is low in the exact track.
Stay up to date on the latest forecast.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report instances of heavy rainfall or
flooding, as well as gusty winds.
CJP/BJS